This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
—We would like to thank Drs Cherry and Falcon for bringing this point to our attention and are grateful for their interest in our article.Looking through the chart, however, we find that idoxuridine was first used on Nov 8, 1963, and then only in the left eye. This therapy was continued through the month.The records show that probing of both inferior canaliculi was unsuccessfully attempted on April 20, 1964.Since the punctal obstruction was bilateral, whereas idoxuridine was used only for the left eye, and since it appeared five months after the use of idoxuridine and not two to three weeks as reported after idoxuridine toxicity, we believe that the punctal stenosis in our patient represents a sequela of acrodermatitis enteropathica and is not due to idoxuridine toxicity.
Matta CS, Felker GV, Ide CH. Punctal Stenosis—Caused by Idoxuridine or Acrodermatitis Enteropathica?-Reply. Arch Ophthalmol. 1976;94(9):1632. doi:10.1001/archopht.1976.03910040462033
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: